Tags: Digestive Problems | aspirin | gerd | reflux

Will Aspirin Aggravate My Reflux?

By    |   Friday, 14 Nov 2014 05:28 PM

Question: I have GERD, but my doctor is recommending that I take a daily aspirin because I have high cholesterol and my father died from a heart attack. The problem is the aspirin upsets my stomach. Is there anything else I can take that is like aspirin (like ibuprofen) instead?
 
Dr. Hibberd's answer:
 
A low-dose aspirin — 81 milligrams a day — usually does not cause gastric upset. If you are intolerant or allergic to aspirin, you simply cannot use it, and other agents are available, but may not pass the risk/benefit ratio for preventive use in most patients.
 
Have you considered having your gastro-esophageal reflux (GERD) corrected? You may find your stomach upset is related to GERD and not aspirin. Talk to your doctor or seek out a specialist.

© 2017 NewsmaxHealth. All rights reserved.

 
1Like our page
2Share
Dr-Hibberd
A low-dose aspirin — 81 milligrams a day — usually does not cause gastric upset.
aspirin, gerd, reflux
128
2014-28-14
Friday, 14 Nov 2014 05:28 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved